A clear, brown syrup, Each 5 ml contains:
Diphenhydramine HCI 12.5 mg
Ammonium Chloride 125.0 mg Sodium Citrate 50.0 mg
Diphenhydramine is a histamine H-receptor antagonist. Diphenhydramine diminishes the actions of histamine in the body by competitive reversible blockage of histamine H1 -receptor sites on tissues. Diphenhydramine is well absorbed from the GI tract, with peak plasma concentration reached about 1 to 4 hours after oral administration. It is widely distributed throughout the body including the CNS. It crosses the placenta and has been detect in the breast milk.
Facilitating expectoration, symptomatic relief of cough, rhinorrhea and sneezing due to common cold, allergic rhinitis or bronchial irritation.
Recommended Dose :
Adults and children over 12 years : 1-2 teaspoonfuls (5-10 ml) 3-4 times daily.
Children 6-12 years : 1 teaspoonful (5ml) 3-4 times daily.
Children 2-6 years : ½ teaspoonful (2.5ml) 3-4 times daily.
Hypersensitivity to active ingredients or any of the components in the formulation.
Warnings and Precautions :
- Bronsadryl can cause drowsiness. Patients should be advised to avoid driving, operation machinery, or performing other potentially hazardous tasks.
- Concomitant use of Bronsadryl with alcohol or prodcuts containing alcohol should be avoided.
- Children under 1 year of age, patients with acute asthma attack, angle closure glaucoma, prostatic enlargement, or urinary retention should not use Bronsadryl except under the advice of a physician.
- Bronsadryl should be avoided during pregnancy, especially during the first trimester of pregnancy and during breast-feeding.
- Brondadryl can casuse dry mouth, urinary difficulty or retention, thickened respiratory-tract secretions, blurred vision, dizziness and confusion.
- Children and elderly patients are more susceptible to many of the adverse effects of antihistamines including drowsiness, dizziness, hallucinations, dry mouth, urinary retention, hypotension, irritability, insomnia and paradoxical reaction.
- Concomitant administration of Bronsadryl with CNS depressants such as benzodiazepines, anticholinergics and antidepressants should be avoided.
- Should be used with caution in patients with hypertension, ischemic heart disease, hyperthyroidism, and a history of asthma or emphysema.
- The antiemetic action of diphenhydramine may mask the signs and symptoms of over-dosage of some drugs or may obscure the diagnosis and treatment of other conditions such as appendicitis.
Interactions with other medicaments :
Bronsadryl enhances the sedative effects of CNS depressants including barbiturates, hypnotics, opioid analgesics, anxiolytic, sedatives, antipsychotics and alcohol. Bronsadryl has an additive effect with antimuscarinic drugs, such as atropine and some antidepressants (both tricyclics and MAOIs).
Pregnancy and Lactation :
Diphenhydramine crosses the placenta an has been detect in the breast milk. Bronsadryl is not recommended for pregnant or breast-feeding women.
Undesirable Effects :
The most common adverse effect of diphenhydramine is CNS depression, with effects varying from slight drowsiness to deep sleep, and including lassitude, dizziness, and paradoxical stimulation may occasionally occur, especially in children. Other adverse effects include headache, psychomotor impairment, dry mouth, thickened respiratory-tract secretions, blurred vision, urinary difficulty or retention, constipation, palpitations and arrhythmias.
Large doses of ammonium chloride may cause a profound acidosis and hypokalemia.
Overdose and Treatment :
The most symptom of diphenhydramine overdosage is impaired consciousness, additionally, psychosis, seizures, tachyarrhythmias, and respiratory failure, primary treatment include gastric lavage, administration of activated charcoal and sodium sulfate.
Large doses of ammonium chloride may cause a profound acidosis and hypokalemia which should be treated symptomatically.
Storage Condition : Store below 30°C.